It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • withdrawal from paxil and clonazapam in the elderly-I need some advice please!



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-01-2006, 09:46 AM   #1
    reflection571
    Newbie
    (female)
     
    Join Date: Feb 2006
    Posts: 4
    reflection571 HB User
    withdrawal from paxil and clonazapam in the elderly-I need some advice please!

    Hi My 82 year old mother has been suffering from anxiety and depression ever since she had a lung collapse in 2002. Before this she was in good shape, She was rarely ill. This situation was very tramatic for her. Her doctor recommended she she a pshyciatrist. The first phyciatrist put her on paxil which seemed to help a bit. She had to stop seeing this phychiatrist as unfortunately he was not a participating Dr. under her plan. She finally went to another phyciatrist who put her Geodon and contiued paxil. The Geodon caused my mom to tremble. The phyciatrist diagnosis was that he had the onset of parkingson and severe dementcia. (Shaking began after she began to take the geodon. We then took her to a neurologist who said the reason my Mom was shaking was due to the geodon and needed to be taken off this med. He also questioned us in reference to the dementia as he was puzzled as when he examined and talk to mom he did not see any of the signs related to dementia. I too was puzzled as the phychaitrist and therapist never said this to us.I had been with her to a few of her appointments and have talked to the therapist a few times on the telephone. my mother is the person who we go to for information regarding dates appointments etc and she always had the correct answer. After mspeaking to the therapist and asking her why they came to this diagnosis she said that one of the questions they asked my mom was what date it was. My mom answered the end of october. The Date this question was asked was Nov 1. This was just one of the idotic questions she referred to. So people please beware of the diagnosis given to the elderly and drugs administered by these so call professionals. Please always scratch the surface when speaking to these so call health care professionals. Anyway to make a long story short we ended the care with this phyciatrist and his associate. Now this is what we are face with Wshe has been weaned off the paxil . Although a very low dose it seems as though the so call cure is worse thenn the illness. At his point we feel that she needs to clear her body of these antidepressant. She was also on clonazapam it this more tired then she ever was almost as though she was in a drunken state. After taking her to the emergency room it was determined that her physical health was very good and the clonzapanm was causing thiese symptoms She is now off the clonzappam and weaned off the paxil.She sounds like her old self and is very alert although experiencing withdrawal. My question is this how long will it be before the symptoms of withdrawal end. (Her symtoms are sweating, Hotflashes stomach aches and she gets very shakey from time to time. This has been very tramatic for the family to see her in this state and we feel helpless. I too have staret to have anxiety and panic attacks over this whole situation. Although a close family we do not live int the same state and am unable to travel as much I would like to see them. By Dad is also alive and in good health. Any help advice wouldreatly be aprreciated Thanks!

     
    Sponsors Lightbulb
       
    Old 02-01-2006, 11:22 AM   #2
    hry33
    Senior Veteran
    (male)
     
    Join Date: Feb 2003
    Location: melbourne, vic, aust
    Posts: 7,368
    hry33 HB Userhry33 HB User
    Re: withdrawal from paxil and clonazapam in the elderly-I need some advice please!

    your story is sadly common, many docs being both lazy and overenthusiastic to prescribe strong meds
    paxil can be hard to get off, look up paxil discontinuation syndrome on the net, but be aware that this sometimes takes you to a porno site

    clonazepam is a useful valium type med which can be taken as needed and will help, obviously her dose was too high, can you remember it? the elderley generally need a lower dose
    your mum will benefit from learning new ways of calming and relaxing herself, if she worries a lot, self help books on avoiding worry have useful advice
    __________________
    Life is not a dress rehearsal

     
    Old 02-02-2006, 07:27 AM   #3
    reflection571
    Newbie
    (female)
     
    Join Date: Feb 2006
    Posts: 4
    reflection571 HB User
    Re: withdrawal from paxil and clonazapam in the elderly-I need some advice please!

    Thanks so much for you advice it is greatly appreciated the dosage she was given of the clonazapan was 0.025. She was to take half in the morning and half at night. And half in the afternoon if needed. Thanks again

     
    Old 02-02-2006, 08:15 AM   #4
    reflection571
    Newbie
    (female)
     
    Join Date: Feb 2006
    Posts: 4
    reflection571 HB User
    Re: withdrawal from paxil and clonazapam in the elderly-I need some advice please!

    Do you or anyone there think that it would be a good idea to perhaps switch her to a geriatric Doctor. Her current Doctor is a family practioner and has been good, I called her to ask her advice about switching my mom. My mom likes her doctor but at this point Im wondering if going to a geriatric dr. would best suit her needs. thanks

     
    Old 02-02-2006, 11:02 AM   #5
    hry33
    Senior Veteran
    (male)
     
    Join Date: Feb 2003
    Location: melbourne, vic, aust
    Posts: 7,368
    hry33 HB Userhry33 HB User
    Re: withdrawal from paxil and clonazapam in the elderly-I need some advice please!

    that clonazepam dose is low, suggesting she is very sensitive to it and perhaps all other benzos
    its common to feel drunk or drugged when starting any new benzo, I agree re getting a geriatric doc
    __________________
    Life is not a dress rehearsal

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Pristiq - withdrawal symptoms shygirl76 Depression 48 04-30-2011 07:45 PM
    Paxil weaning alex12 Anxiety 5 01-05-2007 08:26 AM
    Paxil and Effexor Withdrawal Spin444 Depression 11 02-12-2006 05:23 AM
    Paxil Withdrawal daqa Addiction & Recovery 11 07-29-2005 03:49 PM
    Paxil Withdrawal help WildStrawberry Anxiety 9 07-23-2005 10:19 AM
    Effexor Withdrawal Tips - Do's and Don'ts Sandalla Depression 725 07-09-2005 10:18 AM
    Help! To ease SSRI (paxil) withdrawal??? josiegirl100 Depression 14 02-02-2004 12:29 PM
    PAXIL Withdrawal symptoms? res0w5bu Depression 5 01-27-2004 08:17 PM
    Tapering Off 10MG Paxil? empathy1971 Depression 4 06-26-2003 11:51 PM
    Paxil and Fibro - withdrawal or symptoms? affeking Fibromyalgia 9 05-10-2003 10:41 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:31 AM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!